Can you be allergic to niacin?
Can you be allergic to niacin?
Get emergency medical help if you have signs of an allergic reaction to niacin: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
What are the symptoms of an allergic reaction to niacin?
Symptoms of niacin flush
- Reddening of the skin. It can appear as a mild flush or be red like a sunburn.
- Tingling, burning, or itching. This can feel uncomfortable or even painful ( 9 ).
- Skin that’s warm to the touch. As is the case with sunburn, skin may feel warm or hot to the touch ( 11 ).
Can niacin affect vision?
Many authors reported ocular side effect after therapy with niacin. Fraunfelder et al. (5) reported that 3 g or more per day of nicotinic acid, could cause blurred vision, eyelid edema, toxic amblyopia, proptosis, loss of eyelashes or eyebrow, superficial punctate keratitis and CME.
How to know if you have an allergy to niacin?
Increased histamine levels lead to common allergy symptoms related to niacin. . The skin will become inflamed and irritated because of high levels of histamine in the skin. Common rashes associated with an allergic reaction are hives and eczema.
Is it dangerous to take a lot of niacin?
Although niacin flush can be unpleasant, it’s not dangerous. However, large doses of niacin in amounts greater than 2,000 milligrams can cause potentially serious side effects, according to the Mayo Clinic. Call your doctor if you experience any of these symptoms:
Are there any side effects of taking niacin flush?
Niacin flush is a very common side effect of taking the immediate-release form of nicotinic acid. It’s so common that at least half of people who take high doses of immediate-release niacin supplements experience it ( 4, 5 ).
How does the immune system react to niacin?
The immune system begins to defend itself from the mistaken substance by creating antibodies, according to MedlinePlus. The antibodies trigger mast cells to begin producing histamine throughout the body. Increased histamine levels lead to common allergy symptoms related to niacin. .
What are the long term side effects of niacin?
Commonly reported side effects of niacin include: pruritus, nausea, and flushing. Other side effects include: skin rash, and vomiting.
What happens if you overdose on niacin?
Overdose of niacin can also cause problems in the digestive system. Bloating, flatulence, nausea, vomiting and diarrhea are the symptoms of gastrointestinal problems due to too much niacin. One of the most severe but rare side effect of niacin overdose is sudden reduction in the blood pressure.
How does niacin affect your body?
Niacin has diverse actions affecting cholesterol formation. A primary effect appears to be that it decreases the production of triglycerides in the body, which might be the mechanism that allows this drug to decrease low-density lipoprotein (LDL) or “bad” cholesterol levels.
What is the best niacin supplement?
One of the best legal supplements for sports performance is called Niacin Max. It’s the best niacin supplements on the market and a lot of time and money has been spent researching the ultimate formula. The fastest acting, 45 times more effective than any niacin supplement.